MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1128/aac.01820-25

Медицинская библиотека · Antimicrobial agents and chemotherapy · 2026

Cephalosporin use and patient outcomes following removal of penicillin-cephalosporin cross-reactivity alerts from the electronic health record.

Zimmer Alicia, Zagari Jessica, Sudnik Paulina, Yamshchikov Alexandra, Lopa Samia, Spitznogle Sarah, DePasquale William, Donnelly Devin, Dobrzynski David, Stern Jessica, Shulder Stephanie, Quartuccio Katelyn S

СтатьяНаблюдательное исследованиеПеревод в очереди

Аннотация

Studies have shown there is minimal risk of cephalosporin cross-reactivity with penicillin (PCN), though avoidance in practice still occurs. Avoidance of cephalosporins due to reported PCN allergies can result in negative clinical outcomes. Removal of cross-reactivity alerts from the electronic health record (EHR) may increase cephalosporin utilization. The objective of this study was to evaluate cephalosporin utilization in those with documented intermediate-, high-, and severe-risk allergies following an EHR cross-reactivity alert removal. This was a retrospective, observational, pre-post review of patients with a documented intermediate-, high-, or severe-risk PCN allergy who received at least one dose of a systemic antibiotic for an indication in which a cephalosporin was first line. An EHR alert removal was implemented along with system-wide guideline updates and education. The primary outcome was the rate of cephalosporin utilization. Secondary outcomes included rates of PCN utilization, antibiotic adverse effects, and a composite of treatment failure. A total of 235 patients were included (pre = 118, post = 117). Intermediate-risk allergies made up a majority of the population (74%), with surgical site infection prophylaxis being the most common antibiotic indication (63%). Cephalosporin utilization significantly increased after alert removal (27% vs 67%, P < 0.001). Use of cefazolin increased by 47% (P < 0.001), while use of alternative agents, clindamycin and vancomycin, decreased by 12.5% (P = 0.032) and 13.4% (P = 0.021), respectively. No patients had an allergic reaction to cephalosporins. Removal of a PCN-cephalosporin cross-reactivity alert from the EHR increased cephalosporin utilization without adverse allergy-related sequelae in those with intermediate- and high-risk PCN allergies.

Для цитирования: Zimmer Alicia, Zagari Jessica, Sudnik Paulina, Yamshchikov Alexandra, Lopa Samia, Spitznogle Sarah, DePasquale William, Donnelly Devin, Dobrzynski David, Stern Jessica, Shulder Stephanie, Quartuccio Katelyn S. Cephalosporin use and patient outcomes following removal of penicillin-cephalosporin cross-reactivity alerts from the electronic health record.. Antimicrobial agents and chemotherapy. 2026. DOI: 10.1128/aac.01820-25.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.